Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Was put on gabapentin for chronic headaches and prevention of migraines. Is it normal to lose weight?

I have lost 30 lbs in the past year. The only thing that has changed is that I was put on Gabapentin for my chronic headaches and for the prevention of my migraines.
I went from 120lbs to around 90 lbs and am not loving looking like a walking skeleton.
Is it normal to lose so much weight? I am never hungry.
WOW this is B.S. Pay to get an answer. How caring!
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General Surgeon 's  Response
Hi ! Good morning. I am Dr Shareef answering your query.
Losing 30 pounds in a year without any effort for it is can not be considered as normal. You have mentioned that you are never hungry.
If I were your treating doctor, I would first do all the routine investigations like CBC, ESR,Blood sugar, and a thyroid profile. If I could exclude any kind of chronic diseases like Diabetes, tuberculosis and hyperthyroidism, then with a history of migraine in you, I would have explored the possibility of anxiety/depression in you specially with a history of loss of appetite.

With these informations which are not to frighten, you can discuss with your family physician and proceed accordingly. However, you have to get yourself examined and investigated for this weight loss.

Thanks for using health care magic forum for your health query. Wishing you good luck. Dr Shareef.
Answered: Sun, 13 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor